Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 27, NWS Fort Worth, TX

June 2, 2004Tarrant County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 2, 2004, 10:55 PM CDT for Tarrant County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 10:55 PM CDT (03:55 UTC)
Expired
Jun 3, 2004, 1:00 AM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 28 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.9 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3860 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 030357
FFWFTW
TXC439-030600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1055 PM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 100 AM CDT

* AT 1055 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER
  OF THUNDERSTORMS WITH VERY HEAVY RAIN MOVING SOUTHEAST ACROSS 
  TARRANT COUNTY. AT 1055 PM...THE HEAVIEST RAIN EXTENDED FROM NEAR
  SOUTHLAKE TO DOWNTOWN FORT WORTH TO 5 MILES SOUTH OF BENBROOK.
  MOVEMENT WAS SOUTHEAST AT 35 MPH. 

* LOCATIONS IN THE WARNING INCLUDE ARLINGTON...BEDFORD...
  BENBROOK...BLUE MOUND...COLLEYVILLE...DALWORTHINGTON GARDENS...  
  EAGLE MOUNTAIN...EDGECLIFF...EULESS...EVERMAN...FOREST HILL AND
  FORT WORTH

RAINFALL UP TO ONE INCH IN 30 MINUTES WILL CAUSE URBAN FLOODING 
ACROSS MUCH OF TARRANT COUNTY. 

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3299 9754 3257 9753 3258 9702 3300 9704

$$
2 follow-up statements
000 
WGUS74 KFWD 030436
FFSFTW
TXC439-030600-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 PM CDT WED JUN 2 2004

...A FLASH FLOOD WARNING CONTINUES FOR TARRANT COUNTY UNTIL 100 AM
CDT...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MODERATE TO HEAVY RAIN CONTINUING OVER SOUTHERN AND SOUTHEASTERN 
TARRANT COUNTY. RADAR ESTIMATES THAT UP TO AN INCH OF RAIN FELL OVER 
CENTRAL AND SOUTHERN TARRANT COUNTY SINCE 1030 PM. FLOODING WAS 
REPORTED IN PANTEGO...ARLINGTON...AND DALWORTHINGTON GARDENS.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE 
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. 
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT 
IMMEDIATELY AND SEEK HIGHER GROUND.

LAT...LON 3289 9705 3256 9705 3257 9748 3277 9745

$$
000 
WGUS74 KFWD 030554
FFSFTW
TXC439-030630-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 AM CDT THU JUN 3 2004

...THE FLASH FLOOD WARNING FOR TARRANT COUNTY UNTIL 100 AM CDT WILL  
   NOT BE REISSUED...

THE HEAVY RAIN THREAT HAS MOVED WELL SOUTH OF THE AREA...BUT LIGHT 
TO MODERATE RAIN WILL CONTINUE THROUGH THE EARLY MORNING HOURS.


LAT...LON 3289 9705 3256 9705 3257 9748 3277 9745

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:04 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jun 2, 6:04 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT WED JUN 2 2004

.AVIATION...

...SQUALL LINE TO MOVE ACROSS KDFW TRACON 00-03Z...

AN AIRPORT WEATHER WARNING IS HIGHLY LIKELY THIS EVENING FOR
KDFW/KDAL AIRPORTS DUE TO STRONG WINDS AHEAD OF A SQUALL LINE.

SQUALL LINE AND OUTFLOW BOUNDARY NEARING RED RIVER VALLEY AT 23Z AND
WILL PROGRESS SOUTH ACROSS ALL OF NORTH TEXAS THROUGH 06Z. IT WILL
REACH THE NORTHERN KDFW TRACON SHORT OF 00Z...AND INTO
KDFW...KFTW...KDAL AIRPORTS AROUND 0030Z.  SQUALL GUSTS TO 45KTS ARE
EXPECTED FOLLOW BY +TSRA THROUGH 02Z.  THIS SQUALL LINE IS EXPECTED
TO MARCH THROUGH KACT AIRPORT 03-05Z.

POTENTIAL EXISTS FOR ANOTHER THUNDERSTORMS COMPLEX (MCS) TO MOVE OUT
THE TEXAS PANHANDLE OR HIGH PLAINS LATE TONIGHT AND MOVE ACROSS
NORTH TEXAS AIRPORTS DURING THE EARLY MORNING HOURS 11-16Z.  75

&&

.DISCUSSION...
239 PM.
BEST REASONING ATTM IS THE OUTFLOW BOUNDARY FROM THE STORMS MOVING
INTO CENTRAL OK WILL BE THE FOCUS FOR TONIGHTS STORMS IN NORTH
CENTRAL TEXAS. THAT OUTFLOW IS MOVING SOUTH-SOUTHEAST AT 30 TO 40
MPH INTO 70+ DEWPOINTS. SHOULD IT CONTINUE AT THAT SPEED IT WILL
MOVE TO THE RED RIVER AROUND 6 PM...METROPLEX AROUND 8 PM AND WACO
AROUND 10 BRINGING THUNDERSTORMS WITH IT. LARGE HAIL AND DAMAGING
WIND APPEARS TO BE THE PRIMARY THREAT WITH THESE STORMS. MORE
STORMS...CURRENTLY DEVELOPING IN COLORADO...WILL ALSO MOVE SE
OVERNIGHT BUT BELIEVE THE OUTFLOW BOUNDARY FROM THIS EVENING STORMS
WILL BE TO THE WEST OF THE FORECAST AREA KEEPING THE BULK OF THE
PRECIPITATION CONFINED MAINLY TO THE WESTERN HALF OF THE FORECAST
AREA THURSDAY MORNING. TEMPS WILL BE LOWER THURSDAY DUE TO HIGH
CLOUD COVER. MODELS BRING ANOTHER CLUSTER OF THUNDERSTORMS OVER
NORTH TEXAS FRIDAY AFTERNOON AND EVENING. HAVE ADDED SLIGHT CHANCE
POPS FOR NOW BUT WILL LIKELY BE INCREASED SHOULD ADDITIONAL MODEL
RUNS CONTINUE THE SAME TREND. FARTHER OUT...WEAK RIDGE SLIDES EAST
DURING THE WEEKEND CHANGING FLOW ALOFT FROM WNW TO W TO SW BY
TUESDAY WITH TEMPS RETURNING TO NORMAL. 82
&&

.PRELIMINARY TEMP/POPS...
DALLAS-FT. WORTH, TX   68  83  68  88 /  70  30   0  20
WACO, TX               69  84  69  89 /  70  30   0  20
PARIS, TX              68  81  67  86 /  70  20   0  20
DENTON, TX             67  83  68  88 /  70  30   0  20
MCKINNEY, TX           68  82  67  87 /  70  20   0  20
DALLAS, TX             68  82  68  87 /  70  30   0  20
TERRELL, TX            69  82  67  87 /  70  20   0  20
CORSICANA, TX          69  82  68  87 /  70  30   0  20
TEMPLE, TX             69  84  69  89 /  70  50   0  20
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Jun 2, 4:05 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
405 PM CDT WED JUN 2 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
405 PM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN
HALF OF NORTH TEXAS TONIGHT AND A SLIGHT RISK ELSEWHERE.

AN APPROACHING SQUALL LINE OF THUNDERSTORMS MOVING RAPIDLY SOUTHWARD
OUT OF OKLAHOMA THIS AFTERNOON...AND STORMS DEVELOPING ACROSS WEST
TEXAS IN THE VICINITY OF A NEARLY STATIONARY SURFACE BOUNDARY...
WILL HAVE A SIGNIFICANT IMPACT ON NORTH TEXAS WEATHER TONIGHT.
INITIALLY...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE
RED RIVER EARLY THIS EVENING AND PROGRESS SOUTHWARD THROUGH ALL OF
NORTH TEXAS.  THE MAIN HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS
IN EXCESS OF 70 MPH...LARGE HAIL...AND HEAVY RAIN. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE. ADDITIONAL THUNDERSTORMS WILL
APPROACH THE REGION FROM THE NORTHWEST LATE THIS EVENING AND
OVERNIGHT...AS AN UPPER LEVEL DISTURBANCE EMBEDDED IN NORTHWEST FLOW
ALOFT TRANSLATES ACROSS THE REGION.  LARGE HAIL...VERY HEAVY
RAIN...FREQUENT LIGHTNING...AND DAMAGING DOWNBURST WINDS WILL BE
POSSIBLE WITH ANY STORMS THAT FORM OVERNIGHT INTO EARLY THURSDAY
MORNING.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL LINGER ACROSS THE REGION ON THURSDAY.
THERE IS ALSO A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS LIKELY NORTH OF INTERSTATE 20 BETWEEN 5 AND
8 PM AND ACROSS THE REMAINDER OF NORTH TEXAS AFTER 8 PM.

In the hours before

Local storm report, Jun 2, 9:46 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
946 PM CDT WED JUN 2 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0944 PM     HAIL            VINEYARD                 33.17N  97.96W
06/02/2004  0.88 INCH       JACK                TX   TRAINED SPOTTER

            REPORTED AT VINEYARD
Local storm report, Jun 2, 9:55 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
955 PM CDT WED JUN 2 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND GST    3 W CHICO                33.29N  97.85W
06/02/2004  81 MPH          WISE                TX   TRAINED SPOTTER

            NORTH END OF LAKE BRIDGEPORT NEAR CHICO
Special weather statement, Jun 2, 10:23 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1023 PM CDT WED JUN 2 2004

TXZ146>148-030430-
ANDERSON-FREESTONE-NAVARRO-
1023 PM CDT WED JUN 2 2004

...SIGNIFICANT WEATHER UPDATE...

AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL ACROSS ANDERSON...
FREESTONE...AND NAVARRO COUNTIES. THE STORMS WERE LOCATED IN AN AREA
EXTENDING FROM PALESTINE TO 13 MILES SOUTH OF CORSICANA...MOVING
SOUTH AT 15 MPH.

CAYUGA...CORSICANA...ELKHART...FAIRFIELD...MONTALBA...NECHES...PALEST
INE...TUCKER AND WORTHAM ARE IN THE PATH OF THIS CLUSTER OF STORMS.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM. FREQUENT LIGHTNING CAN ALSO BE EXPECTED IN THESE AREAS
THROUGH 1130 PM.
Local storm report, Jun 2, 10:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 PM CDT WED JUN 2 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND GST    4 S WEATHERFORD          32.70N  97.77W
06/02/2004  60 MPH          PARKER              TX   TRAINED SPOTTER

            60 MPH GUSTS, POWER OUTAGES SOUTH OF WEATHERFORD
Special weather statement, Jun 2, 10:41 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1041 PM CDT WED JUN 2 2004

TXZ093-104-030445-
COLLIN-GRAYSON-
1041 PM CDT WED JUN 2 2004

...SIGNIFICANT WEATHER UPDATE...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE EXTENDING
FROM 8 MILES SOUTHEAST OF WHITESBORO TO FLOWER MOUND...MOVING EAST
AT 35 MPH.

ALLEN...ANNA...CELINA...FAIRVIEW...FARMERSVILLE...FRISCO...GUNTER...
HOWE...LOWRY CROSSING...LUCAS...MCKINNEY...PARKER...PLANO...
PRINCETON...PROSPER...SHERMAN...TOM BEAN...VAN ALSTYNE AND WYLIE ARE
IN THE PATH OF THESE STORMS.

VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH ARE LIKELY WITH THIS
CLUSTER OF STORMS.
Local storm report, Jun 2, 10:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1047 PM CDT WED JUN 2 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1046 PM     HAIL            3 W MINERAL WELLS        32.82N  98.13W
06/02/2004  0.75 INCH       PALO PINTO          TX   LAW ENFORCEMENT

            3 MILES WQEST OF MINERAL WELLS AT INTERSECTION OF U.S.
            180 AND FM 337

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:10 PM CDTSevere Thunderstorm WarningFWDCollin, Delta, Hunt95 min
Jun 2, 7:28 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson77 min
Jun 2, 8:26 PM CDTSevere Thunderstorm WarningFWDJack64 min
Jun 2, 8:47 PM CDTSevere Thunderstorm WarningFWDYoung73 min
Jun 2, 9:25 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise65 min
Jun 2, 9:28 PM CDTSevere Thunderstorm WarningFWDStephens62 min
Jun 2, 9:42 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker93 min
Jun 2, 9:45 PM CDTSevere Thunderstorm WarningFWDCooke, Denton75 min
Jun 2, 10:16 PM CDTSevere Thunderstorm WarningFWDTarrant89 min
Jun 2, 10:44 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Somervell91 min
Jun 2, 10:47 PM CDTSevere Thunderstorm WarningFWDDallas28 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.